Flood, Warrick
- When
- March 5, 1:00 PM CST to March 7, 9:00 PM CST
- Where
- Warrick County, 1.62 mi SE of Newburgh to 3.02 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.936, -87.396
The Ohio, Wabash, and Patoka Rivers rose above flood stage early in the month. The flooding was all minor, consisting mostly of fields and woodlands in the low bottomlands.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The Ohio, Wabash, and Patoka Rivers rose above flood stage early in the month. The flooding was all minor, consisting mostly of fields and woodlands in the low bottomlands. Some flood-prone secondary roads along the rivers were flooded. March came in like a lion, with a large and intense storm system early in the month. Daily rounds of showers and storms with moderate to heavy rainfall occurred across the region. Rainfall totals were between 3 and 4.5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 5, 11:26 AM CST, 1 hour 34 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1126 AM CST Sun Mar 5 2023 .UPDATE... Issued at 1119 AM CST Sun Mar 5 2023 Updated aviation discussion for 18z TAFs. && .SHORT TERM...(Today through Tuesday) Issued at 243 AM CST Sun Mar 5 2023 Much quieter weather can be expected early this week. No major weather impacts to start the week outside of continue river flooding. Today: High pressure over the area will gradually shift east this afternoon keeping quiet conditions in place. This will be ahead of the next area of low pressure drifting across the central Plains. Winds will gradually increase from the south through the day as the pressure gradient begins to tighten across the area. Some patchy fog may be in the place early in the day; otherwise, not expecting much in the way of weather impacts outside of continued river flooding across the area. Highs will mainly be in the 60s. Tonight through Tuesday: The aforementioned low pressure system will drift across the central Plains this evening before reaching southern Lake Michigan Monday evening. As this happens, a warm front will lift north of the area this evening, allowing WAA to increase. As the low drifts farther east, a cold front is expected to drift across Missouri Monday and through the Quad State area Monday evening. The system doesn't appear to have much moisture available, so it will likely pass through the area dry. There will likely be an increase in cloud cover, but not expecting much of an impact from these features. The low shifts to the eastern Great Lakes by Tuesday morning as high pressure builds across the Quad State area with partly cloudy skies expected. High temperatures will warm up nicely for Monday (well above normal) with much of the area expected to be in the 70s once again! Highs will fall back a bit for Tuesday with most locations in the upper 50s to around 60. Overnight lows will be in the 50s tonight before cooling into the upper 30s to mid 40s Monday night. .LONG TERM...(Tuesday night through Saturday) Issued at 243 AM CST Sun Mar 5 2023 The long-term pattern looks increasingly rainy, which could have some hydrologic impacts. The models are coming into better agreement that a surface low will form over the Plains late this week, then track east-northeast. Even though the model low tracks are very far apart, the signal is there for widespread rainfall. Some light rainfall is possible as early as Tuesday night, continuing through Thursday. A cold Canadian high pressure system will remain parked along the northern US border, producing a chilly northeast wind flow over our region. At the same time, a broad 500 mb ridge will stay centered over the Ohio and Lower Mississippi Valleys. The ridge should limit rainfall amounts, but a persistent overrunning pattern will keep it cloudy and showery. Highs on Wed and Thursday will struggle to reach 50. Lows will be in the upper 30s to lower 40s. A more impactful slug of moisture may arrive as early as Thursday night as a warm front lifts northward toward Missouri and the lower Ohio Valley. There are still big timing differences associated with the 500 mb trough. The downstream ridge now appears more likely to remain intact than it did 24 hours ago. This supports the slower and stronger models, which have become more numerous over the past 24 hours. Even so, the intensity of the system will be a far cry from the record-setting low pressure system that affected us Friday. Model surface low tracks range from the central Plains to the lower Ohio Valley Friday and Friday night. In any case, some warm frontal rainfall is likely during that time. If the warm sector overspreads our region, a few thunderstorms would also be possible. The 500 mb shortwave will be a rather slow mover, and wind fields will be comparatively weak. Model variability becomes very large Saturday. Half or more ensemble members continue to show the 500 mb shortwave becoming a closed low over the Great Lakes. This would result in a cold cyclonic flow pattern with clouds and scattered showers, along with chilly temps Saturday. A significant minority hold the 500 mb shortwave to our west, which would mean a milder and wetter Saturday. && .AVIATION... Issued at 1119 AM CST Sun Mar 5 2023 VFR conditions through this TAF cycle. A few 15-17 kt gusts possible at KCGI/KMVN and surrounding areas this afternoon. SSE winds remain up around 5-8 kts through tonight. Guidance depicting some LLWS concerns between 05-15z as 2kft winds increase between 35-40 kts out of the southwest. Mixing tomorrow morning should allow some higher gusts around 22-26 kts down to the surface after 15z. Sustained winds veer to southwesterly and increase to near 15 kts mid-late morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...SP SHORT TERM...KC LONG TERM...MY AVIATION...SP
Hazardous Weather Outlook National Weather Service Paducah KY 310 AM CST Sun Mar 5 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-060915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 310 AM CST Sun Mar 5 2023 /410 AM EST Sun Mar 5 2023/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Patchy fog is possible this morning. Minor to moderate flooding is occurring or forecast to develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday Minor to moderate flooding is occurring or forecast to develop on many area rivers this weekend into next week. The potential for widespread rainfall is increasing late this week, mainly from Thursday night through Friday night. Given the saturated soil across our region, the potential for heavy rain will need to be monitored. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
4 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, March 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1084869, 1084870, 1084872, 1084875.